Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 653, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 7, 2004, 12:24 AM CDT for Foard County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2004, 12:24 AM CDT (05:24 UTC)
- Expired
- Oct 7, 2004, 1:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Foard County, TX
The radar
The Altus AFB radar (KFDR), 82 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 070524 SVROKC TXC155-070615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1224 AM CDT THU OCT 7 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOARD COUNTY IN NORTHERN TEXAS * UNTIL 115 AM CDT * AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES SOUTH OF CROWELL...MOVING NORTH AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE CROWELL...MARGARET AND THALIA HAIL UP TO THE SIZE OF GOLFBALLS IS LIKELY. LAT...LON 3384 9985 3383 9950 3410 9949 3409 9984 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 9:15 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Oct 6, 9:15 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT WED OCT 6 2004 MODELS AND SATELLITE INDICATIONS CONTINUE TO SUPPORT THE IDEA OF LIKELY POPS TONIGHT OVER MOST OF OUR FORECAST AREA. THE LOWER POPS IN OUR SOUTHEAST COUNTIES WILL NEED TO BE RAISED DUE TO THE APPROACHING MCS FROM THE DALLAS/FORT WORTH AREA... PLUS INDICATIONS FROM SHORT-RANGE MODELS OF PERSISTENT LIFT OVERNIGHT. THE RUC SHOWS LIFT AND PRECIPITATION TONIGHT CONCENTRATED ACROSS THE CENTRAL THIRD - DIVIDED FROM WEST TO EAST - OF OKLAHOMA. SATELLITE AND WIND PROFILER DATA SUGGEST THAT THE CHANCE OF RAIN IN THE WESTERN PART OF THE FORECAST AREA IS JUST AS HIGH AS THE EASTERN HALF... SO POPS IN THE FORTHCOMING UPDATE WILL SHOW MINIMAL VARIATION FROM WEST TO EAST. OTHER PARAMETERS ARE MOSTLY ON TRACK AND NO SIGNIFICANT CHANGES ARE PLANNED TO THEM. 23 = CMS 306 PM CDT WED OCT 6 2004 .DISCUSSION... PRIMARY CONCERNS FOR THIS FORECAST ISSUANCE FOCUS ON THE BEGINNING AND THE VERY END OF THE 7 DAY FORECAST WINDOW. UPPER TROF AXIS OVER THE CO/NM AREA WILL CONTINUE TO SHIFT SLOWLY EASTWARD OVER THE NEXT SEVERAL DAYS..BUT MAIN FOCUS FOR PRECIP WITH THIS SYSTEM MAY BE WINDING DOWN THURSDAY EVENING. HOWEVER..RAIN CHANCES WILL REMAIN HIGH FOR THE NEXT 24 HOURS OR SO. ONE S/W TROF ROTATING AROUND UPPER CIRCULATION CENTER OVER CO NOW PUSHING INTO NE/KS..WITH LOBE OF ASCENT TRAILING TO THE SOUTH ACROSS CENTRAL OK ATTM. MOVEMENT OF THIS WAVE ACROSS OK/NTEXAS HAS BEEN COMPLICATED BY SEVERAL MVC/S THAT FORMED WITHIN CONVECTIVE LINE EARLIER TODAY..AND PRECIP FOR THE REST OF THIS AFTERNOON INTO THIS EVENING WILL LIKELY BE CLOSELY TIED TO THE REMNANTS OF THESE FEATURES. FIRST ONE WILL TRANSLATE INTO KS..BUT SECOND ONE NOW MOVING NWD ACROSS THE RED RIVER INVOF WICHITA FALLS HAS POTENTIAL TO BE A BIT MORE INTERESTING. SOME LIMITED SUN AND NWD PUSH OF HIGHER THETAE BOUNDARY LAYER AIR HAS RESULTED IN A VERY WEAK CAP/SUFFICIENT CAPE BULLSEYED WITH A NARROW AXIS OF SFC-1 KM SHEAR FROM 20-30 KTS. KFDR RADAR REVEALS THAT SEVERAL CELLS IN BROKEN LINE NOW ENTERING SW OK EXHIBIT MINI-SUPERCELL SIGNATURES.. AND POTENTIAL FOR ADDITIONAL STRUCTURES LIKE THIS SEEMINGLY WILL PERSIST FOR A FEW MORE HOURS. ANOTHER S/W TROF WILL ROTATE EWD AROUND BASE OF UPPER TROF THIS EVENING AND TONIGHT.. AND ANOTHER RATHER EXPANSIVE AREA OF RAIN/TSTORMS EXPECTED TO EVOLVE LATER TONIGHT AND MOVE E/NE ACROSS MUCH OF THE OUN CWA. WIDESPREAD HEAVY RAIN POTENTIAL APPEARS TO BE PERHAPS NOT AS GREAT AS EARLIER EXPECTED.. BUT STILL A FEW 1-2 INCH TOTALS EXPECTED WITHIN LARGER AREA OF LIGHTER TOTALS. LOW LEVEL CYCLOGENESIS PROGGED OVER EAST TEXAS/WEST GULF REGION THUR/THUR NIGHT SHUD RESULT IN FOCUS FOR BEST DEEP/MOIST INFLOW SHIFTING EWD INTO THE SABINE/LOWER MISSISSIPPI VALLEY REGION BY FRIDAY. THIS SHUD ALSO RESULT IN THE DEVELOPMENT OF NORTHERLY LOW LEVEL FLOW OVER MUCH OF THE OUN CWA..RESULTING IN CESSATION OF SUSTAINED LIFT. WILL STILL KEEP LOW POPS INTO THE WEEKEND AS UPPER TROF AXIS LINGERS IN THE AREA..BUT MAIN PRECIP EXPECTED TO BE PRETTY MUCH OVER BY 06Z FRIDAY. OTHER ITEM OF POTENTIAL INTEREST IS THE VERY STRONG COLD FRONT PROGGED TO SURGE SWD INTO THE SRN PLAINS WED/THUR NEXT WEEK. MUCH TOO EARLY TO HAVE ANY CONFIDENCE ON THE DETAILS THIS FAR IN ADVANCE.. BUT INTRODUCTION OF POPS WED/WED NITE AND A TREND TOWARD COOLER TEMPS DAY 7 SEEM IN ORDER SINCE ALL AVAILABLE GUIDANCE SUGGESTS THAT A STRONG FRONT WILL BE MOVING SWD THRU THE PLAINS. MILLER && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 72 61 74 / 70 70 30 30 HOBART OK 66 75 57 77 / 70 70 20 20 WICHITA FALLS TX 65 73 61 77 / 70 70 30 20 GAGE OK 61 74 54 77 / 70 50 20 10 PONCA CITY OK 60 72 61 73 / 70 70 30 30 DURANT OK 66 72 65 74 / 40 60 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Oct 6, 12:00 PM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT WED OCT 6 2004
OKZ004>048-050>052-TXZ083>090-071200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
BOTH INSTABILITY AND DEEP LAYER SHEAR ARE EXPECTED TO REMAIN
INSUFFICIENT TO SUPPORT ORGANIZED SEVERE STORMS THROUGH TONIGHT.
HOWEVER... NUMEROUS SHOWERS... ALONG WITH ISOLATED TO SCATTERED
THUNDERSTORMS... WILL OCCUR THIS AFTERNOON AND ESPECIALLY TONIGHT...
FIRST OVER WESTERN NORTH TEXAS AND THE WESTERN ONE-THIRD OF
OKLAHOMA... THEN SPREADING EASTWARD TOWARD MORNING ACROSS MOST OF
OKLAHOMA AND NORTH TEXAS. THIS EVOLUTION IS EXPECTED AS ANOTHER
COMPLEX OF SHOWERS AND THUNDERSTORMS DEVELOPS OVER THE PANHANDLES OF
OKLAHOMA AND TEXAS THIS EVENING... AND THEN MOVES EAST TONIGHT. SOME
OF THE RAINFALL TONIGHT...ESPECIALLY OVER WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS...COULD BE LOCALLY HEAVY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY OCT 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WITH THIS WEATHER
SYSTEM ARE EXPECTED TO DECREASE SLOWLY FROM WEST TO EAST BEGINNING
THURSDAY NIGHT... WITH ANY SHOWERS OR WEAK THUNDERSTORMS BECOMING
INCREASINGLY SHORT LIVED AND ISOLATED BY SATURDAY AND SUNDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY...OCTOBER 7.
MAXWELL/MILLERIn the hours before
Special weather statement, Oct 6, 8:00 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 800 PM CDT WED OCT 6 2004 OKZ019-025-026-070115- LINCOLN OK-LOGAN OK-OKLAHOMA OK- 800 PM CDT WED OCT 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN...LOGAN AND OKLAHOMA COUNTIES. A SMALL AREA OF SHOWERS...PRODUCING BRIEF HEAVY RAIN WAS LOCATED NEAR LUTHER AT 800 PM CDT...MOVING NORTHEAST AT 30 MPH. IN ADDITION TO BRIEF DOWNPOURS...THIS ACTIVITY MAY ALSO PRODUCE BRIEF FUNNEL CLOUDS.
Special weather statement, Oct 6, 8:27 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 827 PM CDT WED OCT 6 2004 OKZ020-026-070145- LINCOLN OK-PAYNE OK- 827 PM CDT WED OCT 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND PAYNE COUNTIES. A THUNDERSTORM WITH HEAVY RAIN WERE LOCATED NEAR PERKINS... WHILE ANOTHER THUNDERSTORM WAS LOCATED NEAR CARNEY AT 827 PM CDT...MOVING NORTHEAST AT 20 MPH. IN ADDITION TO BRIEF HEAVY DOWNPOURS AND LIGHTNING... THE SHOWERS MAY ALSO PRODUCE BRIEF FUNNEL CLOUDS.
Special weather statement, Oct 6, 8:27 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 827 PM CDT WED OCT 6 2004 OKZ020-026-070145- LINCOLN OK-PAYNE OK- 827 PM CDT WED OCT 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND PAYNE COUNTIES. A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR PERKINS... WHILE ANOTHER THUNDERSTORM WAS LOCATED NEAR CARNEY AT 827 PM CDT...MOVING NORTHEAST AT 20 MPH. IN ADDITION TO BRIEF HEAVY DOWNPOURS AND LIGHTNING... THE SHOWERS MAY ALSO PRODUCE BRIEF FUNNEL CLOUDS.
Special weather statement, Oct 7, 12:07 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1207 AM CDT THU OCT 7 2004 TXZ084-087-070530- FOARD TX-KNOX TX- 1207 AM CDT THU OCT 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF TRUSCOTT AT 1207 AM CDT...MOVING NORTH AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN FOARD AND KNOX COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:00 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.